Alert archive / Ohio / High Wind Warnings in 2024

High Wind Warning 1, NWS Wilmington, OH

September 27, 20248 counties in Indiana; 12 counties in Ohio; 12 counties in Kentucky

NWS Wilmington, OH issued this high wind warning at Sep 27, 2024, 3:19 AM EDT for 8 counties in Indiana; 12 counties in Ohio; 12 counties in Kentucky. It took effect at Sep 27, 2024, 12:00 PM EDT. It was in force for 7 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 27, 2024, 3:19 AM EDT (07:19 UTC)
In effect from
Sep 27, 2024, 12:00 PM EDT
Expired
Sep 27, 2024, 6:31 PM EDT
In force
7 hr
Issued by
NWS Wilmington, OH
All 32 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Fayette County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 63 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 12:15 PM EDTNON-TSTM WND GST 491 Ese Lewisburg, KYKFGX AWOS.
Sep 27, 12:30 PM EDTNON-TSTM WND GST 556 Wsw Vanceburg, KYMesonet station CHTR Vanceburg 6 W.
Sep 27, 12:35 PM EDTNON-TSTM WND GST 541 Ese Lewisburg, KYKFGX AWOS.
Sep 27, 12:40 PM EDTNON-TSTM WND GST 471 N Washington, KYWSHT KY Mesonet.
Sep 27, 12:43 PM EDTNON-TSTM WND GST 472 Se Hebron, KYKCVG ASOS.
Sep 27, 1:00 PM EDTNON-TSTM WND DMG6 Ssw Cherry Fork, OHPhoto of tree down on 124 East near Brier Ridge Road.
Sep 27, 1:05 PM EDTNON-TSTM WND GST 536 Wsw Vanceburg, KYCHTR KY Mesonet.
Sep 27, 1:15 PM EDTNON-TSTM WND GST 481 N Washington, KYWSHT KY Mesonet.
Sep 27, 1:30 PM EDTNON-TSTM WND DMGMorrow, OHBradford Pear down in yard. Photo verified.
Sep 27, 1:35 PM EDTNON-TSTM WND GST 474 Nw Falmouth, KYKK62 AWOS.
Sep 27, 1:36 PM EDTNON-TSTM WND DMG2 Ese Martinsville, OHTree down on lines on Farmers Road.
Sep 27, 1:36 PM EDTNON-TSTM WND DMGBlanchester, OHTree on power line on Fancy Street.
Sep 27, 1:52 PM EDTNON-TSTM WND GST 482 Se Hebron, KYKCVG ASOS.
Sep 27, 1:56 PM EDTNON-TSTM WND DMGCrittenden, KYTree down across road. Photo verified.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 Ese Independence, KYTrees and power lines were blown down across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 Ne Vevay, INTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 Nne Greendale, INTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 Nne West Union, OHTrees and power lines were blown down across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 N Versailles, INCorrects previous non-tstm wnd dmg report from 1 N Versailles. Trees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 Se Vanceburg, KYTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 S Maysville, KYTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 Wnw Glencoe, KYTrees and power lines were blown down across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 Wnw Rising Sun, INTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 Wsw Alexandria, KYTrees and power lines downed across the county. A few trees fell on a number of houses.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG1 Wsw Williamstown, KYTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMG2 W Brookville, INTrees and power lines downed across the county. Two trees fell on houses, with several trees landing on cars.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGBatavia, OHTrees and power lines were blown down across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGBrooksville, KYTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGCarrollton, KYTrees and power lines were blown down across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGConnersville, INTrees and power lines downed across the county. A large sycamore tree had fallen on a house in Connersville.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGFalmouth, KYTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGGeorgetown, OHTrees and power lines were blown down across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGHillsboro, OHTrees and power lines were blown down across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGLiberty, INTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGMount Olivet, KYTrees and power lines downed across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGOwenton, KYTrees and power lines were blown down across the county.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGRichmond, INTrees and power lines downed across the county. Over 150 reports called in.
Sep 27, 2:00 PM EDTNON-TSTM WND DMGWashington Court House, OHTrees and power lines were blown down across the county.
Sep 27, 2:04 PM EDTNON-TSTM WND GST 483 Ese Wilmington, OHKILN ASOS.
Sep 27, 2:04 PM EDTNON-TSTM WND GST 542 Se Hebron, KYKCVG ASOS.
Sep 27, 2:34 PM EDTNON-TSTM WND GST 482 W Turpin Hills, OHKLUK ASOS.
Sep 27, 2:34 PM EDTNON-TSTM WND DMG1 Ese Huber Heights, OHLarge tree limb down on Chambersburg Road.
Sep 27, 2:40 PM EDTNON-TSTM WND GST 512 Sse Wilmington, OHNWS Wilmington Ohio.
Sep 27, 2:41 PM EDTNON-TSTM WND GST 493 Ese Wilmington, OHKILN ASOS.
Sep 27, 2:43 PM EDTNON-TSTM WND DMGWilmington, OHPower or telephone pole reported down. Pole was snapped at the base. Wires down also.
Sep 27, 2:55 PM EDTNON-TSTM WND GST 493 N Springboro, OHKMGY ASOS.
Sep 27, 2:59 PM EDTNON-TSTM WND DMG1 N Versailles, INTrees and power lines downed across the county.
Sep 27, 3:09 PM EDTNON-TSTM WND GST 622 Se Hebron, KYASOS station KCVG Cincinnati/Northern Kentucky International Airport.
Sep 27, 3:15 PM EDTNON-TSTM WND GST 482 Nne Washington Court, OHAWOS station KI23 Fayette County Airport.
Sep 27, 3:20 PM EDTNON-TSTM WND GST 593 Ese Wilmington, OHKILN ASOS.
Sep 27, 3:20 PM EDTNON-TSTM WND GST 622 Sse Wilmington, OHNWS Wilmington, Ohio.
Sep 27, 3:20 PM EDTNON-TSTM WND DMG2 Sse Norwood, OHLarge tree limb down. 12-18 inches in diameter.
Sep 27, 3:30 PM EDTNON-TSTM WND DMG1 Wnw Jamestown, OHBarn roof damaged as well as some corn crop damage.
Sep 27, 3:36 PM EDTNON-TSTM WND GST 673 Ese Wilmington, OHASOS station KILN Wilmington Air Park.
Sep 27, 3:37 PM EDTNON-TSTM WND GST 642 W Turpin Hills, OHASOS station KLUK Cincinnati Lunken Field.
Sep 27, 3:38 PM EDTNON-TSTM WND DMGWashington Court House, OHWidespread trees downed. Time estimated from peak wind wind reports.
Sep 27, 3:40 PM EDTNON-TSTM WND DMG2 Wsw Woodbourne-Hyde P, OHTree down in Zengel Park.
Sep 27, 3:45 PM EDTNON-TSTM WND DMG2 Ne Forest Park, OHCorrects time for previous LSR from 2 NE Forest Park. Large branch of a Bradford Pear downed.
Sep 27, 3:47 PM EDTNON-TSTM WND DMG2 Wnw Clarksville, OHLarge tree down. Winds estimated 65 mph.
Sep 27, 3:50 PM EDTNON-TSTM WND DMG1 Nnw Xenia, OHLarge tree down across the road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

987 
WWUS71 KILN 270719
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
319 AM EDT Fri Sep 27 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>072-077>081-
271530-
/O.UPG.KILN.WI.Y.0004.240927T1400Z-240928T0400Z/
/O.NEW.KILN.HW.W.0001.240927T1600Z-240928T0200Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Warsaw, Oxford, Lawrenceburg, Dry Ridge,
Downtown Dayton, Manchester, Mount Orab, Winchester, Downtown
Cincinnati, Hillsboro, Kettering, Augusta, Newport, Peebles,
Bright, Crittenden, West Union, Richmond, Mount Olivet, Camden,
Milford, Vevay, Georgetown, Florence, Carrollton, Mulberry,
Eaton, Fairborn, Beavercreek, Hidden Valley, Wilmington, West
College Corner, Dillsboro, Connersville, Dayton, Alexandria,
Highland Heights, Aberdeen, Milan, Brookville, Tollesboro,
Greendale, Williamstown, Ripley, Franklin, Fort Thomas, Mount
Repose, Washington Court House, Greenfield, Landen, Owenton,
Blanchester, Fairfield, Brooksville, Middletown, Erlanger,
Seaman, Versailles, Rising Sun, Falmouth, Vanceburg, Springboro,
Batesville, Head Of Grassy, Bellevue, Liberty, Independence,
Hamilton, Covington, Xenia, Burlington, Mount Carmel, Maysville,
Summerside, Mason, Day Heights, Withamsville, Butler, Camp Dix,
Osgood, Oakbrook, Lebanon, and Aurora
319 AM EDT Fri Sep 27 2024

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS 
EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Portions of east central and southeast Indiana, northeast 
  and northern Kentucky, and central, south central, southwest, and 
  west central Ohio.

* WHEN...From noon today to 10 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OHZ064-073-082-088-271530-
/O.EXB.KILN.WI.Y.0004.240927T1600Z-240928T0200Z/
Pickaway-Ross-Pike-Scioto-
Including the cities of Circleville, Portsmouth, Chillicothe,
Piketon, Pike Lake, Waverly, and Wheelersburg
319 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS 
EVENING...

* WHAT...East winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Pickaway, Pike, Ross, and Scioto Counties.

* WHEN...From noon today to 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

OHZ042-051>054-271530-
/O.EXT.KILN.WI.Y.0004.240927T1600Z-240928T0200Z/
Darke-Miami-Champaign-Clark-Madison-
Including the cities of West Jefferson, Urbana, Plain City, Troy,
Greenville, Tipp City, Springfield, London, and Piqua
319 AM EDT Fri Sep 27 2024

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS 
EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Madison, Champaign, Clark, Darke, and Miami Counties.

* WHEN...From noon today to 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$
2 follow-up statements
784 
WWUS71 KILN 271356
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
956 AM EDT Fri Sep 27 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>072-077>081-
280000-
/O.CON.KILN.HW.W.0001.240927T1600Z-240928T0200Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Aurora, Dillsboro, Vanceburg, Oxford,
Alexandria, Osgood, Head Of Grassy, Mount Repose, Lebanon,
Newport, Wilmington, Withamsville, Carrollton, Brooksville,
Mason, Winchester, Fort Thomas, Dry Ridge, Blanchester, Erlanger,
Mount Orab, Xenia, Highland Heights, Georgetown, Hillsboro,
Connersville, Butler, Milan, Richmond, Peebles, Oakbrook, Camden,
Mount Carmel, Greendale, Summerside, Independence, Hamilton,
Bright, Fairfield, Florence, Tollesboro, Greenfield, Manchester,
Owenton, Maysville, Downtown Dayton, Batesville, Falmouth, Day
Heights, Liberty, Camp Dix, Fairborn, Vevay, Mount Olivet,
Middletown, Hidden Valley, Milford, Seaman, Burlington, Ripley,
Beavercreek, Mulberry, West College Corner, Brookville, Rising
Sun, Bellevue, Springboro, Versailles, Lawrenceburg, Dayton,
Augusta, Crittenden, Covington, Washington Court House, West
Union, Williamstown, Warsaw, Aberdeen, Eaton, Kettering, Downtown
Cincinnati, Landen, and Franklin
956 AM EDT Fri Sep 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS 
EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Portions of east central and southeast Indiana, northeast 
  and northern Kentucky, and central, south central, southwest, and 
  west central Ohio.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OHZ042-051>054-064-073-082-088-280000-
/O.CON.KILN.WI.Y.0004.240927T1600Z-240928T0200Z/
Darke-Miami-Champaign-Clark-Madison-Pickaway-Ross-Pike-Scioto-
Including the cities of Springfield, Greenville, Waverly,
Circleville, Chillicothe, Piketon, West Jefferson, Piqua, Urbana,
Wheelersburg, London, Portsmouth, Troy, Tipp City, Pike Lake, and
Plain City
956 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Madison, Pickaway, Pike, Ross, Scioto, Champaign, Clark, 
  Darke, and Miami Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

CA
737 
WWUS71 KILN 272231
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
631 PM EDT Fri Sep 27 2024

INZ050-058-059-066-073-074-OHZ060>062-070-280200-
/O.CAN.KILN.HW.W.0001.000000T0000Z-240928T0200Z/
/O.EXA.KILN.WI.Y.0004.000000T0000Z-240928T0200Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Preble-Montgomery-
Greene-Butler-
Including the cities of Milan, Lawrenceburg, Xenia, Greendale,
Bright, Osgood, Liberty, Connersville, Fairborn, Dillsboro,
Eaton, Hidden Valley, Kettering, Brookville, Hamilton, Oxford,
Middletown, Versailles, Beavercreek, Richmond, Batesville,
Aurora, Downtown Dayton, Fairfield, West College Corner, and
Camden
631 PM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...East winds 20 to 30 mph with gusts between 40 and 50 mph.

* WHERE...In Indiana, Fayette, Union, Wayne, Dearborn, Franklin, and 
  Ripley Counties. In Ohio, Butler, Greene, Montgomery, and Preble 
  Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

INZ075-080-KYZ089>100-OHZ063-071-072-077>081-272345-
/O.CAN.KILN.HW.W.0001.000000T0000Z-240928T0200Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Fayette-Warren-
Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Head Of Grassy, Seaman, Butler, Day
Heights, Franklin, Mount Carmel, Highland Heights, Aberdeen,
Alexandria, Peebles, Carrollton, Vevay, Summerside, Bellevue,
Mason, Mount Orab, Downtown Cincinnati, Blanchester, Manchester,
Oakbrook, Erlanger, Newport, Augusta, Lebanon, Mount Repose, Fort
Thomas, Landen, Independence, Dayton, Hillsboro, Williamstown,
Maysville, Georgetown, Rising Sun, Warsaw, Springboro,
Crittenden, Wilmington, West Union, Florence, Mount Olivet,
Owenton, Tollesboro, Falmouth, Milford, Winchester, Covington,
Washington Court House, Greenfield, Vanceburg, Withamsville,
Mulberry, Ripley, Burlington, Camp Dix, Dry Ridge, and
Brooksville
631 PM EDT Fri Sep 27 2024

...HIGH WIND WARNING IS CANCELLED...

Wind gusts remain possible over the next few hours, but are expected 
to be below advisory intensity.

$$

OHZ054-064-073-082-088-272345-
/O.CAN.KILN.WI.Y.0004.000000T0000Z-240928T0200Z/
Madison-Pickaway-Ross-Pike-Scioto-
Including the cities of Chillicothe, Piketon, London, Plain City,
West Jefferson, Circleville, Pike Lake, Waverly, Portsmouth, and
Wheelersburg
631 PM EDT Fri Sep 27 2024

...WIND ADVISORY IS CANCELLED...

Occasional wind gusts remain possible throughout the next few hours. 

$$

OHZ042-051>053-280200-
/O.CON.KILN.WI.Y.0004.000000T0000Z-240928T0200Z/
Darke-Miami-Champaign-Clark-
Including the cities of Piqua, Tipp City, Greenville,
Springfield, Urbana, and Troy
631 PM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts between 40 and 50 mph.

* WHERE...Champaign, Clark, Darke, and Miami Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

McGinnis

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this high wind warning went out at Sep 27, 1:58 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 27, 1:58 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
158 AM EDT Fri Sep 27 2024

.SYNOPSIS...
As the remnants of Helene track north, rain will spread into the
area. In addition, it will become breezy on Friday. Low pressure
will then linger in the Ohio Valley through the weekend keeping
conditions unsettled.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
Upper low in the lower Ohio Valley will continue to meander
around its current location. As Hurricane Helene tracks
northward, will begin to observe an influx of anomalously high
moisture values in our CWA. While the rainfall won't be heavy
overnight tonight, we will observe a gradual increase in light
rain coverage across our counties from south to north.

Northeasterly winds will also begin to increase overnight, but
only expecting gusts of 20-25 mph before daybreak. The more
notable increase in winds will arrive during the late morning
and afternoon hours on Friday.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM SATURDAY/...
Key Messages...
1. As Helene remnants approach the Ohio Valley, confidence is
increasing that a low pressure between 980 and 985 mb will slide
through Kentucky/Tennessee Friday afternoon. Depending on the
exact track of the low pressure, a period of strong winds,
potentially resulting in scattered damage and power outages is
forecast to occur through the afternoon and early evening.

2. Period of moderate to heavy rain will result in rainfall
amounts of 1 to 3 inches, generally focused over southeast
Indiana, northern Kentucky, and southwest Ohio. While drought
has persisted for many months, continuous rainfall may result in
scattered flooding in certain area. Riverland flooding can't be
ruled out, depending on the rainfall amounts. This would be more
likely into the long term period as additional rain falls.

Details:
Wind/wind gusts... In collaboration with surrounding offices, a
wind advisory has been issued from 10 am to midnight, for winds
of 25 to 35 mph and gusts between 45 and 55 mph. The 12Z suite
of guidance increased in wind values, as the remnants of Helene
are expected to approach the Ohio Valley Friday morning. The
pressure gradient will drive strong northeasterly to easterly
winds beginning in the morning, intensifying into the early and
late afternoon. As Helene continues to gradually strengthen in
the eastern Gulf, there is still some uncertainty as to the
overall low pressure value as it enters the Ohio Valley. There
is certainly the potential for lower and higher wind values
depending on the magnitude of the low pressure and the exact
track. However, enough confidence was in place to start with a
wind advisory focused over a large portion of southwest Ohio,
southeast Indiana, and northern Kentucky. The advisory could be
expanded or potentially upgraded to a High Wind Warning if
necessary.

While the track is important, another one of the primary
reasons for the uncertainty is because a saturated low-level
atmosphere mixes boundary layer winds less efficiently. This
would limit the ability for the higher end winds at 1500-2000
feet mixing to the surface. There may be period of dry air where
stronger winds are able to mix more efficiently to the surface.
These details are yet to be ironed out.

Rainfall...PWAT anomalies 200-250% will be present over the Ohio
Valley as the remnants move through Friday. While thunderstorm
driven rain bands aren't expected, sustained moderate rainfall
rates within the tropical air mass will put down decent amounts
of rain during the 3 to 6 hr period. This may result in
localized areas of flooding, primarily in the south and
southwest portions of the area where terrain may also play an
important role. A flood watch was not issued given the lack of
sustained rates over a high confidence area. The ongoing drought
was also considered. Riverland flooding could become more of an
issue in the long term period.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
On Saturday, a vertically stacked low pressure system will be
located over western Kentucky. The low will move ever so slowly
into central Kentucky by Sunday morning. Dynamics and lift will
be maximized across the Tri-State during this period, trailing
off as one heads north. Showers are in the forecast, with some
locally moderate to heavy rain possible for the Tri-State. The
period of heaviest rain will be during the day Saturday.
Temperatures will be held down on Saturday due to clouds and
pcpn, but remaining warm at night. Highs will range from the
upper 60s across the Tri-State to the lower to mid 70s in our
northern and eastern periphery of the forecast area. Lows will
bottom out in the lower to mid 60s.

The period Sunday through Tuesday will feature a slow process
of the vertically stacked low weakening and shearing over time
as it lifts northeast across the Great Lakes and Ohio Valley.
Best chance for showers, perhaps a thunderstorm, will be highest
on Sunday, with lingering chances of pcpn into Monday. By
Monday night into Tuesday, the system will eject northeast as a
digging mid level trough and associated cold front move into
southeast Canada and the northern Great Lakes.

The cold front is forecast to pass through the region Tuesday
into Tuesday night. This front will be followed by surface high
pressure on Wednesday which will move east of the area on
Thursday.

Highs on Sunday will once again be held down by clouds/pcpn, in
the lower 70s. Highs warm Monday into Tuesday, especially
Tuesday ahead of the cold front (75 to 80), with temperatures
then cooling some by Wednesday (upper 60s/lower 70s). A rebound
in highs will occur on Thursday with sunshine. Lows will
initially start out in the 60s with the coolest night on tap for
Thursday morning (mid 40s/lower 50s)

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
Primary concern through the period will be winds. East northeast
winds will slowly strengthen during the early part of the TAF
period, but then really increase substantially during the day
with the strongest winds passing across the terminals between
18z and 00z. Winds will diminish fairly quickly late.

Ceilings will be lowering during the early part of the period
with KCVG/KLUK/KILN likely dropping to IFR for a period of time
with other sites at MVFR. There will be some improvement between
15Z and 18Z, but then as a band of moderate rain passes across
the region, expect ceilings to fall to MVFR again, except
perhaps at the Columbus terminals. After the band of rain passes
to the west, ceilings will start to lift and there could even be
some clearing late in the period.

OUTLOOK....MVFR to IFR ceilings and visibilities likely Saturday
into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 10 AM this morning to midnight EDT tonight
     for OHZ042-051>054-060>063-070>072-077>081.
KY...Wind Advisory from 10 AM this morning to midnight EDT tonight
     for KYZ089>100.
IN...Wind Advisory from 10 AM this morning to midnight EDT tonight
     for INZ050-058-059-066-073>075-080.

&&

SYNOPSIS...McGinnis
NEAR TERM...Clark
SHORT TERM...McGinnis
LONG TERM...Hickman
AVIATION...
Hazardous weather outlook, Sep 26, 3:08 PM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
308 PM EDT Thu Sep 26 2024

OHZ026-034-035-043>046-055-056-064-065-073-074-082-088-271915-
Hardin-Mercer-Auglaize-Shelby-Logan-Union-Delaware-Franklin-Licking-
Pickaway-Fairfield-Ross-Hocking-Pike-Scioto-
308 PM EDT Thu Sep 26 2024

This Hazardous Weather Outlook is for central Ohio, south central
Ohio and west central Ohio.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wind gusts over 40 mph are possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-OHZ042-051>054-060>063-070>072-080-271915-
Wayne-Fayette-Union-Franklin-Darke-Miami-Champaign-Clark-Madison-
Preble-Montgomery-Greene-Butler-Warren-Clinton-Highland-
308 PM EDT Thu Sep 26 2024

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT EDT FRIDAY
NIGHT...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ073>075-080-KYZ089>100-OHZ077>079-081-271915-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Adams-
308 PM EDT Thu Sep 26 2024

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT EDT FRIDAY
NIGHT...

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Additionally, despite ongoing drought conditions, long duration
rainfall of 2 to 4 inches Friday and Saturday, may lead to scattered
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:30 PM EDTSevere Thunderstorm Warning Considerable damage threatILNScioto45 min
Sep 27, 3:13 PM EDTSevere Thunderstorm Warning Considerable damage threatILNPike, Ross, Scioto47 min
Sep 27, 3:18 PM EDTAreal Flood AdvisoryILNAdams, Highland, Pike, Ross, Scioto4 hr
Sep 27, 3:49 PM EDTTornado WarningILNPike, Scioto26 min
Sep 27, 3:57 PM EDTSevere Thunderstorm Warning Considerable damage threatILNPike, Ross, Scioto48 min
Sep 27, 4:01 PM EDTTornado WarningILNPike, Ross29 min
Sep 27, 4:10 PM EDTFlash Flood WarningILNAdams, Pike, Scioto5 hr
Sep 27, 4:26 PM EDTTornado WarningILNPike, Ross34 min
Sep 27, 4:42 PM EDTSevere Thunderstorm Warning Considerable damage threatILNPike, Ross, Scioto48 min
Sep 27, 5:13 PM EDTFlash Flood WarningILNFayette, Highland, Pike, Ross3 hr
Sep 27, 5:28 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Ross, Scioto62 min
Sep 27, 6:30 PM EDTSevere Thunderstorm WarningILNPike, Ross45 min

Nearby

High Wind Warnings in Ohio, 2024High Wind Warnings in Kentucky, 2024High Wind Warnings in Indiana, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.